Doctor insights on:
My father keeps burping excessively after eating meals. He is 56 yrs and has hypo thyrodism on medication for it. What cud be the reason.?
Belching: A person belches to release excess gas trapped in the stomach. Some gas is naturally taken in with eating but some foods can produce more gas such as spicey or acidic foods and carbonated beverages. Some people may have a hiatal hernia which is a weakness at the opening to the stomach that may make more gas be expelled. Some medical conditions can cause excess acid and belching. See the doctor. ...Read more
Hi: Usually 6 weeks. After initial diagnosis should repeat TSH level and adjust dose at 6 weeks and it should get in normal ranger like 0.5 to 4.5 ...Read more
Just prescribed levothyroxin 75mcg if I start taking this do I have to take this medication for life? Went from hyper to hypo if take can go off later
Replacement: The medication is replacing the thyroid hormone that your body is not making anymore or making too little. This hormone is essential for the body to function properly. Unless something happens that your body starts making it again (rare) you will have to continue taking it. If your doctor prescribed it I suggest you take it... ...Read more
I have short blackouts when I stand up fast. My doctor says that they are due to hypo tension but has not assigned medication. What should I do?
Volume: Be sure that you are not anemic or having a low blood count and that you eat properly. ...Read more
I lost weight should I have my thyroid medication changed it shows normal but it's never been changed in many years. I am hypo and I still feel bad.
If your thyroid labs: Including tsh, free T4 and free t3 (liothyronine) are normal, than there is no need to change your thyroid medication and it is unlikely contributing to your 'hypo' symptoms. You can consider checking a reverse t3 (liothyronine), and if elevated, you may benefit from t3 (liothyronine) replacement as well. ...Read more
Hi I'm very sensitive to medication, I quickly become hypo. I have had a bad reaction to Citalopram and now put on Sertraline, will the same happen?
Possibly: Sertraline and citalopram are in the same class of medications and have the same potential side effects. However, some people tolerate one much better than another. So, you may tolerate Sertraline better. It is important to stay in contact with your provider and let them know of any side effects that you experience, particularly if you have any hypomania or worsening depression. ...Read more
I've been taking a lot of several medications over the past 15 years for parkinsons. I now am dealing with hypo-gonadism... Is detail isn't the issue. ...It's depenis that's at hand
This: This is an interesting question. A group of neurologists at emory university several years ago studied the occurence of low testosterone in men with parkinsonism. It is unlikely that it is related to your medication but is correctable. Discuss this with your primary care doctor who will check you for levels of other hormones to determine whether there is pituitary gland dysfunction or just low testosterone. ...Read more
I'm having hypo thyroid but never gained weight as I do have hyper active... (according to what doctor said). What medication should I need to take...
As per your doctor: I don't quite understand if you are hypo- or hyperthyroid. Regardless of whether or not you are gaining or losing weight, the standard treatment for hypothyroidism is levothyroxine, and hyperthyroidism is treated either with methimazole, radioactive iodine or (rarely) surgery. ...Read more
Is it possible to go into remission from Graves Disease with medication? Or would it be better just to use RAI and become hypo?
I am starting to think my TSH level is due to adrenal fatigue and not being hypo. Do I really need the medication or should I get retested?
Work: With your endocrinologist. May need more tests. ...Read more
Main pancreatic duct is dilated throughout its length. Few hypo intense filling defects noted in MPD suggestive of calculi. Treatmeant or medication.
Have hashimoto and keep going from hypo to hyper in short period of time on Synthroid (thyroxine) and all associated symptoms. What is best medication for this?
Tricky situation: Hashimotos in the beginning can be tricky and frustrating. Basically, since antibodies are attacking your thyroid a few things can happen. In the short run, the inflammation can result in extra thyroid hormone spilling into your blood, causing hyperthyroidism. Long term, the inflammation, results in lost of thyroid function and you become hypothyroid. Lots of fluctuations in between. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isn't good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc. It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read more
RSD, or: Complex regional pain syndrome can be difficult to treat and each patient needs to be treated differently. Opioid medications are definitely not the first option. Consider medications that affect nerve pain most, like neuromodulators such as gabapentin. Clonidine has been found to help some as well. Stellate ganglion blocks can be diagnostic/therapeutic. Consider topical ketamine creams as well. ...Read more
Antacid: An h2 blocker (like Pepcid (famotidine) or its generic) once or twice daily, provides relief for many after about a week. If this fails, a proton pump inhibitor (ppi--like Prilosec or its generic) will often work where h2's have failed. If both fail after at least one week trial of each, see your dr or a GI dr for eval. ...Read more